New Jersey, 2006

Coastal Flood and High Wind in New Jersey, November 22 to 23, 2006

November 22 to 23, 2006 · NWS PHI · 18 events in 10 counties and zones

A northeaster brought heavy rain, strong winds, rough surf and tidal flooding to coastal areas of New Jersey on the 22nd and 23rd (Thanksgiving Day) and hit Cape May and Atlantic Counties the hardest. The rain and strong winds arrived together, just before sunrise on the 22nd.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A northeaster brought heavy rain, strong winds, rough surf and tidal flooding to coastal areas of New Jersey on the 22nd and 23rd (Thanksgiving Day) and hit Cape May and Atlantic Counties the hardest. The rain and strong winds arrived together, just before sunrise on the 22nd. The rain fell at its steadiest and heaviest for about a 24 hour period from 7 a.m. EST on the 22nd through 7 a.m. EST on the 23rd. Storm totals averaged around two inches in Cape May County and coastal areas of Atlantic and Ocean Counties with lesser amounts farther inland. Winds remained strong throughout the day on the 22nd and peaked overnight. Winds diminished on the 23rd. The strong onshore flow caused minor tidal flooding during the morning high tides on the 22nd and 23rd. This extended into the back bays and in Delaware Bay. The strong winds also caused a pounding, heavy surf on both days.|The high winds led to a construction office trailer being blown over on the westbound Grassy Sound Bridge (New Jersey State Route 147) in North Wildwood (Cape May County). In Monmouth County, the pounding surf made 2 to 4 foot vertical cuts from Sea Bright southward. In Ocean County, vertical cuts averaged 3 to 4 feet. But in Harvey Cedars, the surf made a cut of 12 feet by 20 feet to the dune system between Bergen and Middlesex Avenues. The town had to conduct emergency sand replacement. In Atlantic County, vertical cuts averaged 1 to 3 feet. Cape May County took the brunt of the damage. In Ocean City, a 10 to 18 foot vertical by 10 to 20 foot horizontal cut to the dune system was reported between East Atlantic and Sea Spray. Vertical cuts of 4 feet by 8 feet were reported throughout its coast. In Sea Isle City, a 8 foot by 10 foot vertical by 10 foot horizontal cut occurred. In Avalon and Stone Harbor 4 to 8 foot vertical cuts occurred. Dune fencing was damaged in Stone Harbor. Elsewhere in the county, vertical cuts averaged 1 to 3 feet.| |Peak wind gusts reached 57 mph in Cape May Harbor and Ocean City (Both Cape May County), 51 mph in Barnegat Light (Ocean County), 47 mph in Avalon (Cape May County), and 46 mph in Harvey Cedars (Ocean County) and at the Atlantic City Marina (Atlantic County). Tides reached 7.6 feet above mean lower low water in Bivalve (Cumberland County), 7.4 feet above mean lower low water in Cape May (Cape May County), 7.1 feet above mean lower low water at Stone Harbor (Cape May County), 7.0 feet above mean lower low water at Belmar and Sandy Hook (Monmouth County), 6.8 feet above mean lower low water in Atlantic City (Atlantic County), 6.7 feet above mean lower low water in Margate (Atlantic County) and 6.5 feet above mean lower low water at Absecon (Atlantic County). Minor tidal flooding starts at 6.7 feet above mean lower low water and moderate tidal flooding begins at 7.7 feet above mean lower low water. Storm totals included 2.57 inches at the Atlantic City Coast Guard Station (Atlantic County), 2.11 inches at the Cape May Coast Guard Station(Cape May County) and 1.71 inches in Point Pleasant and Harvey Cedars (Ocean County). |The Northeaster developed along the South Carolina coastal waters on the 20th and remained nearly stationary as it intensified on the 21st. At 7 a.m. EST on the 22nd, it was located near Cape Hatteras, North Carolina. Meanwhile, a high pressure system moved into New York and northern New England. The big pressure difference (gradient) between the two systems increased the onshore flow winds. Neither system weakened or moved much on the 22nd. At 7 a.m. EST on the 23rd, a slightly weaker northeaster had moved north to the Virginia coastal waters. The high pressure system though moved into the Canadian Maritimes. The greater distance between the two systems, helped both the winds and heavy rain to diminish. By 7 p.m. EST on the 23rd, the northeaster was located about 200 miles east of Atlantic City, New Jersey and by 7 a.m. EST on the 24th, it was just south of Nova Scotia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 21, 9:35 PM EST, 5 hours 25 minutes earlier.

Area forecast discussion, Nov 21, 9:35 PM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 PM EST TUE NOV 21 2006

.UPDATE...
CLOUDS ARE ADVANCING FARTHER TO THE NW PREVENTING THE TEMPERATURES
FROM FALLING ESP ALONG THE SHORE AREAS. THE CLDS MAY THIN OUT AS THE
TOPS ARE SHEARED OFF TO THE ENE LEAVING A THIN LAYER OF HIGH CLDS
OVER THE AREA, BUT DONT THINK TEMPS LIKELY TO SEE EARLIER MINS ALSO
GIVEN THE WIND TRAJ. HAVE CHANGED OVERNIGHT MINS AND ADDED A FEW CLDS
TO THE GRID FIELDS. NO OTHER CHANGES ANTICIPATED. SURE WANT TO SEE
THE DEW POINTS AND TEMPS CLIMB WITH THE MOISTURE MOVING NORTH ALONG
THE COAST. GALE WARNINGS IN EFFECT FOR OUR SOUTHERN WATERS.

HAVE A GOOD NIGHT AND A GREAT THANKSGIVING
&&
EBERWINE/ROBINSON

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
AT MID AFTERNOON, LOW PRESSURE WAS INTENSIFYING OFF THE GEORGIA
COAST.  MEANWHILE, HIGH PRESSURE EXTENDED SOUTHWESTWARD FROM NEW
ENGLAND TO THE OHIO RIVER VALLEY.

MOST OF THE MODELS SEEM TO BE COMING INTO BETTER AGREEMENT IN
HANDLING THE LOW, AS WELL AS THE SURFACE RIDGE TO THE NORTH, AT
LEAST THROUGH EARLY THURSDAY.  THE LOW SHOULD BE CENTERED OFF CAPE
HATTERAS ON THURSDAY MORNING.  IT IS THEN EXPECTED TO CONTINUE
MOVING NORTHEASTWARD AND OUT TO SEA ON THURSDAY AND THURSDAY NIGHT.
THE MODELS DIFFER A BIT ON THE LOWS FORWARD PROGRESS DURING THAT
TIME PERIOD.

WEVE MADE SOME SIGNIFICANT ADJUSTMENTS TO THE TIMING OF THE CLOUDS
AND THE PRECIP WITH THE APPROACHING SYSTEM.

THE LEADING EDGE OF THE HIGH CLOUDS WAS ALREADY UP INTO SOUTHERN
DELAWARE AND EXTREME SOUTHERN NEW JERSEY THIS AFTERNOON.  THE WAS
SOME STRATOCUMULUS SLIDING DOWN FROM THE NORTHEAST OFF THE OCEAN,
ALSO CLIPPING SOUTHERN DELAWARE AND EXTREME SOUTHERN NEW JERSEY.
IT WAS A LITTLE DIFFICULT TO DISCERN THROUGH THE HIGH CLOUDS, BUT
IT APPEARED AS THOUGH THE LOWER CLOUDS HAD A BACK EDGE IN THE VCNTY
OF 40 DEGREES NORTH LATITUDE.  AS A RESULT, THEY MAY CLEAR OUT OF
OUR FAR SOUTHERN COUNTIES THIS EVENING, LEAVING ONLY SOME HIGH
CLOUDS.

OUR SOUTHERN COUNTIES SHOULD REMAIN ON THE EDGE OF THE HIGH CLOUDS
TONIGHT, THEN THE CLOUDS SHOULD BEGIN TO SPREAD SLOWLY NORTHWARD ON
WEDNESDAY.  BY DAYS END, OUR ENTIRE FORECAST AREA SHOULD BE UNDER
AN OVERCAST SKY, EXCEPT PERHAPS FOR THE POCONOS AND FOR NORTHWESTERN
NEW JERSEY.

WELL BE SPEEDING UP THE ONSET OF THE RAIN IN THE FORECAST.  THERE
IS NOW A CHANCE FOR RAIN ON WEDNESDAY AFTERNOON ON THE DELMARVA
(SOUTH OF THE CANAL) AND IN EXTREME SOUTHERN NEW JERSEY.  THE RAIN
WILL SPREAD UP INTO EASTERN PENNSYLVANIA, AND NORTHERN AND CENTRAL
NEW JERSEY FOR LATE WEDNESDAY NIGHT AND THURSDAY MORNING.  THE RAIN
EVENT SHOULD BEGIN TO TAPER OFF FROM WEST TO EAST DURING THURSDAY
AFTERNOON AS THE LOW BEGINS TO MOVE AWAY FROM THE COAST.

RAINFALL AMOUNTS MAY BE IN THE NEIGHBORHOOD OF AN INCH IN MUCH OF
OUR FORECAST AREA.   AN INCH OF RAIN COULD RESULT IN SOME LOCALIZED
FLOODING IN AREAS OF POOR DRAINAGE.  HOWEVER, IT SHOULDNT CAUSE ANY
WIDESPREAD PROBLEMS.

THE STRONG GRADIENT BETWEEN THE LOW TO OUR SOUTH AND SOUTHEAST AND
THE HIGH TO OUR NORTH AND NORTHWEST WILL PRODUCE STRONG ONSHORE
WINDS AND HEAVY SEAS ALONG THE COAST.  THE COASTAL ISSUES ARE
ADDRESSED BELOW IN THE MARINE AND TIDE SECTIONS.

AS THE LOW MOVES OUT TO SEA, HIGH PRESSURE WILL BUILD DOWN FROM THE
NORTHWEST.  IT NOW APPEARS AS THOUGH THERE WILL BE LITTLE CHANCE FOR
RAIN ON FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD DOWN FROM THE
NORTHWEST FOR SATURDAY AND SUNDAY, WITH ITS AXIS EXPECTED TO BE OVER
OUR REGION ON MONDAY.  AS THE HIGH PASSES OFF THE COAST, A COLD
FRONT IS EXPECTED TO APPROACH SLOWLY FROM THE WEST AND NORTHWEST FOR
THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...
VFR CONDITIONS CONTINUE TO BE FORECAST THROUGH 18Z WEDNESDAY,
ALTHOUGH STRATOCUMULUS ALONG CENTRAL NEW JERSEY COASTAL SECTIONS AND
ON SOUTH ARE CAUSING SOME MARGINAL VFR CEILINGS AT ACY THIS
AFTERNOON THEY DO APPEAR TO BE DISSIPATING ON THE LAST COUPLE OF
VISIBLE SATELLITE IMAGES, HOWEVER, AND IT SEEMS UNLIKELY MIV WILL BE
SIMILARLY AFFECTED.

HIGHER MID LEVEL CLOUDS ARE ARRIVING FROM THE SOUTHEAST AS THE MID
LEVEL WARM ADVECTION RAMPS UP, AND THESE SHOULD LOWER DURING LATER
TONIGHT AND WEDNESDAY MORNING.  THE CHANCE OF RAIN WAS LEFT OUT OF
ACY AND MIV FOR WEDNESDAY MORNING AT THIS POINT.

&&

.MARINE...
THE TIMING OF THE GALE WARNING FOR THE SOUTHERN OCEAN WATERS AND
LOWER DELAWARE BAY WAS BROUGHT FORWARD A BIT, INTO THE COMING
OVERNIGHT PERIOD, AS THE GRADIENT TIGHTENS UP LATE TONIGHT AND
CERTAINLY BY MORNING.  THEN, THE GALE WARNING WILL BE EXTENDED TO
THE NORTHERN OCEAN WATERS BY WEDNESDAY AFTERNOON AS THE STORMS
EFFECTS EDGE NORTHWARD.  WE WILL LEAVE THE GALE WARNING THROUGH
THURSDAY AT THIS POINT, BUT IT MAY NEED TO BE EXTENDED A BIT INTO
THURSDAY NIGHT UNTIL THE GUSTS DIMINISH BELOW CRITERIA.

EVEN THOUGH ITS NOT REALLY IN SEASON, WE WILL ISSUE A HIGH SURF
ADVISORY BASED ON 8 FOOT PLUS OFFSHORE SEAS.  THE BEACHES LOOK LIKE
THEY WILL TAKE A POUNDING FOR SEVERAL TIDE CYCLES, AND AT LEAST SOME
BEACH EROSION IS LIKELY, ESPECIALLY FROM CENTRAL NEW JERSEY
SOUTHWARD.

ONE HOPES THIS IS NOT THE START OF A SEASON LIKE WAS HAD IN 1997-98,
WHEN A SUCCESSION OF EL NINO NOREASTERS CAUSED A GREAT DEAL OF
BEACH DAMAGE THAT COOL SEASON.

&&

.TIDES...
A COASTAL FLOOD WATCH HAS BEEN ISSUED FOR THE SOUTHERN HALF OF OUR
COASTAL AREA, AS STORM SURGE GUIDANCE IS NOW BETWEEN 2 AND 2.5 FEET
ABOVE NORMAL FOR WEDNESDAY NIGHT.  THURSDAY MORNINGS HIGH TIDE
CYCLE WILL BE THE HIGHER OF THE TWO CYCLES, BUT EVEN IF ANOMALIES
DIMINISH BY THEN, THEY COULD STILL BE HIGH ENOUGH TO CAUSE AREAS OF
MODERATE FLOODING.  CRITERIA DO NOT APPEAR TO BE MET FARTHER NORTH,
SO A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR MINOR COASTAL
FLOODING FOR THE AREAS NORTH OF THE WATCH.

WITH THE NORTHEAST FLOW, IT IS FELT THAT OUR NORTHEASTERN MARYLAND
ZONES BORDERING CHESAPEAKE BAY WILL NOT HAVE THE SAME EFFECT AS OUR
OCEAN-FRONT AND BACK BAY ZONES IF WATER WAS FUNNELING UP THE BAY ON
A SOUTH OR SOUTHEAST FLOW, IT WOULD BE A DIFFERENT STORY WITH THE
APPROPRIATE EKMAN PUMPING.  AT THIS POINT, WE WILL LEAVE THESE AREAS
OUT OF THE MINOR TIDAL FLOODING STATEMENT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH SURF ADVISORY FOR NJZ014-024>026 FROM 7 PM WEDNESDAY TO 4
     PM THURSDAY.
  ...COASTAL FLOOD ADVISORY FOR NJZ012>014-020-026-027 FROM 7 PM
     WEDNESDAY TO 4 PM THURSDAY.
  ...COASTAL FLOOD WATCH FOR NJZ022>025 FROM 7 PM WEDNESDAY TO 4 PM
     THURSDAY.
DE...COASTAL FLOOD WATCH FOR DEZ003-004 FROM 7 PM WEDNESDAY TO 4 PM
     THURSDAY.
  ...HIGH SURF ADVISORY FOR DEZ004 FROM 7 PM WEDNESDAY TO 4 PM
     THURSDAY.
MD...NONE.
MARINE...GALE WARNING FOR ANZ430-450-451 FROM NOON WEDNESDAY TO 5 PM
     THURSDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ430-450-451 UNTIL NOON WEDNESDAY.
  ...GALE WARNING FOR ANZ431-452>455 UNTIL 5 PM THURSDAY.
&&

SHORT TERM/LONG TERM...IOVINO
Hazardous weather outlook, Nov 21, 4:28 PM EST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
428 PM EST TUE NOV 21 2006

DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055-
060>062-067>071-222130-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
428 PM EST TUE NOV 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ430-431-450>455-DEZ002>004-NJZ012>014-020>027-222130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
428 PM EST TUE NOV 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...GALE WARNING WILL BE IN EFFECT OVERNIGHT INTO THURSDAY
NIGHT FOR THE SOUTHERN COASTAL WATERS INCLUDING THE LOWER DELAWARE
BAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH SURF ADVISORY HAS BEEN ISSUED FOR THE ENTIRE DELAWARE AND
NEW JERSEY COASTS FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING.

A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE NORTHERN NEW JERSEY
COAST AND THE RARITAN BAY FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING.

A COASTAL FLOOD WATCH HAS BEEN ISSUED FOR THE SOUTHERN NEW JERSEY
AND DELAWARE COASTS INCLUDING THE DELAWARE BAY FROM WEDNESDAY
EVENING THROUGH THURSDAY EVENING.

GALE WARNINGS WILL BE IN EFFECT UNTIL THURSDAY EVENING FOR ALL OF
THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

EBERWINE

In the hours before

Special weather statement, Nov 21, 9:51 PM EST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
951 PM EST TUE NOV 21 2006

NJZ010-012>014-020-026-027-221200-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...
SANDY HOOK...JACKSON...LONG BEACH ISLAND...WHARTON STATE FOREST
951 PM EST TUE NOV 21 2006

...MINOR TIDAL FLOODING POSSIBLE WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

LOW PRESSURE CONTINUES TO SLOWLY MOVE NORTH ALONG THE SOUTHEAST
U.S. COAST. AS A RESULT, THERE IS VERY LITTLE CHANGE IN THE
WEATHER SCENARIO OVER THE NEXT COUPLE OF DAYS AS WE ANTICIPATE AN
INCREASE IN WINDS, AND THE POTENTIAL FOR COASTAL FLOODING AND
EROSION. GALE WARNINGS WILL BE IN EFFECT FROM NOONTIME WEDNESDAY
THROUGH THURSDAY. THE LOW PRESSURE WILL BE MOVING AWAY FROM THE
COAST EARLY FRIDAY MORNING.

HOWEVER, THIS IS NOT GOING TO BE A POWERFUL STORM, BUT A PERSISTENT
ONE THAT WILL AFFECT DIFFERENT PARTS OF THE REGION AT DIFFERENT
TIMES. THE NORTHERN HALF OF THE NEW JERSEY COAST AND THE RARITAN
BAY ARE LIKELY TO EXPERIENCE WINDS REACHING GALE FORCE SPEEDS OR
39 MPH, AND MINOR TIDAL FLOODING.

A COASTAL FLOOD WATCH HAS BEEN ISSUED FOR AREAS FARTHER SOUTH
ALONG THE NEW JERSEY COAST, WHICH WILL BE UNDER THE STRONGER EAST
TO NORTHEAST WINDS, ARE LIKELY TO EXPERIENCE MINOR AND POSSIBLY
EVEN MODERATE TIDAL FLOODING BEFORE THE LOW PRESSURE MOVES FARTHER
OFFSHORE.

THE HIGHEST OF THE TWO DAILY HIGH TIDES WILL OCCUR BETWEEN 8 AND
10 AM ALONG THE OCEAN FRONT WEDNESDAY AND THURSDAY MORNINGS AND
EVENINGS. MINOR TIDAL FLOODING BEGINS AT 6.7 FEET ABOVE MEAN LOWER
LOW WATER. BE SURE YOU MOVE YOUR VEHICLE IF YOU HAPPEN TO LIVE IN
AN AREA SUBJECT TO MINOR TIDAL FLOODING.

EBERWINE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 coastal flood, 4 high surf, 3 heavy rain, 2 high wind, 2 strong wind. Local standard time, as filed.

High Surf, Eastern Monmouth

When
November 22, 3:00 AM EST to November 23, 11:00 PM EST
Where
Eastern Monmouth forecast zone
Reported by
Newspaper
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

High Surf, Eastern Ocean

When
November 22, 3:00 AM EST to November 23, 11:00 PM EST
Where
Eastern Ocean forecast zone
Reported by
Newspaper
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

High Surf, Eastern Atlantic

When
November 22, 3:00 AM EST to November 23, 11:00 PM EST
Where
Eastern Atlantic forecast zone
Reported by
Newspaper
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

High Surf, Eastern Cape May

When
November 22, 3:00 AM EST to November 23, 11:00 PM EST
Where
Eastern Cape May forecast zone
Reported by
Newspaper
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Heavy Rain, Cape May

When
November 22, 7:00 AM EST to November 23, 7:00 AM EST
Where
Cape May County, Woodbine to Cape May
Reported by
Mesonet
Coordinates
39.250, -74.830

Heavy Rain, Ocean

When
November 22, 7:00 AM EST to November 23, 7:00 AM EST
Where
Ocean County, Pt Pleasant to Beach Haven
Reported by
Mesonet
Coordinates
40.080, -74.050

Heavy Rain, Atlantic

When
November 22, 7:00 AM EST to November 23, 7:00 AM EST
Where
Atlantic County, Brigantine to Longport
Reported by
Mesonet
Coordinates
39.420, -74.370

Coastal Flood, Western Monmouth

When
November 22, 8:00 AM EST to November 23, 12:00 PM EST
Where
Western Monmouth forecast zone
Reported by
C-MAN Station
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Coastal Flood, Eastern Monmouth

When
November 22, 8:00 AM EST to November 23, 12:00 PM EST
Where
Eastern Monmouth forecast zone
Reported by
C-MAN Station
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Coastal Flood, Eastern Ocean

When
November 22, 8:00 AM EST to November 23, 12:00 PM EST
Where
Eastern Ocean forecast zone
Reported by
C-MAN Station
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Coastal Flood, Eastern Atlantic

When
November 22, 8:00 AM EST to November 23, 12:00 PM EST
Where
Eastern Atlantic forecast zone
Reported by
C-MAN Station
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Coastal Flood, Eastern Cape May

When
November 22, 8:00 AM EST to November 23, 12:00 PM EST
Where
Eastern Cape May forecast zone
Reported by
C-MAN Station
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Coastal Flood, Western Cape May

When
November 22, 8:00 AM EST to November 23, 12:00 PM EST
Where
Western Cape May forecast zone
Reported by
C-MAN Station
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

High Wind, Eastern Cape May

When
November 22, 9:00 AM EST to November 23, 9:00 AM EST
Where
Eastern Cape May forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Newspaper
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

High Wind, Western Cape May

When
November 22, 9:00 AM EST to November 23, 9:00 AM EST
Where
Western Cape May forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Newspaper
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Strong Wind, Eastern Atlantic

When
November 22, 9:00 AM EST to November 23, 9:00 AM EST
Where
Eastern Atlantic forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Strong Wind, Eastern Ocean

When
November 22, 9:00 AM EST to November 23, 9:00 AM EST
Where
Eastern Ocean forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Coastal Flood, Cumberland

When
November 22, 9:00 AM EST to November 23, 1:00 PM EST
Where
Cumberland forecast zone
Reported by
C-MAN Station
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

What these are

High Surf
Large waves breaking on the shore that caused damage, erosion or casualties.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Coastal Flood
Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2006Every state in 2006This day in weather historyWarnings in New Jersey, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5028, 5029, 5030, 5031, 5014, 5034, 5035, 5021, 5022, 5023, 5024, 5025, 5026, 5015, 5017, 5018, 5019, 5027.